Flair trail update Ibrutinib and Rituximab round 4

About to have infusion of Riutximab 5 this week. saw doctor yesterday. I have been suffering increasing joint and muscle pain over the last 2 months. Sometimes vey bad, and very debilitating. Maximum advised painkillers combining paracetemol and codeine do not really affect the pain at all. As mentioned before I can usually trace the pain to a very minor stress factor, and so far they have always occurred in different places. Anyway I could not cope with it any longer, so the Dr has advised stopping Ibrutinib for a week and then building up again. I was on the max quantity of 3 pills (420mg) a day.

It is a depressing setback. My bloods are responding OK and I have no other significant symptoms- rashes, bruising, indigestion but nothing compared to the pains. I am told that it might be just a matter of finding the appropriate level of Ibrutinib for me. I hope so.

6 Replies

  • So do I Romarin. Certainly hope you are out of pain soon.

    Best wishes.


  • So sorry you are having such a high degree of pain. If it makes you feel any better, my mom is on a reduced dose of ibrutinib and has been for about a year due to side effects. Even at the reduced dose, her blood levels have remained incredibly stable and she has had no progression in her CLL. Best of luck to you.

  • Very helpful. thanks!

  • Sorry to hear you're suffering romarin, I finished rituximab in January and suffer with some joint pains, not as bad as yours by the sound of things as need no painkillers to cope, hope it clears up with dose adjustment and you can carry on with ibrutinib even at a lower dose, good luck, Terry

  • But...do you mean her CLL has not actually improved. Have her bloods improved? When you say stable does this mean they have stayed the same? It would be interesting know what side effects she experienced. Many thanks again.

  • Hi Romarin, Sorry if my response confused you. My mom experienced terrible arthritic pain and diarrhea on the full 420 mg dose of ibrutinib. Her blood tests improved to the point of almost being all within normal ranges. Her doctor reduced her dose to minimize the side effects and as a result her quality of life greatly improved. The reduced dose did not cause her CLL to worsen or her blood levels to change all that much from when she was on the standard treatment. She may have mild fluctuations, but nothing to suggest the lower dose has still not been greatly effective. Hope that clarifies things for you.

You may also like...